MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8X18IN 1 S/A CTX CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8X18IN 1 S/A CTX CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J765D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on unknown date and suture was used.The suture broke during suturing.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/2/2022.H3 investigational narrative: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that an empty opened foil and one needle/suture piece of product code j765d were received for evaluation, the swage and attachment area was noted to be as expected, the suture piece was observed with body fluids and was cut appears to be by use of the surgical instrument.The product code j765d contains an absorbable suture and as the sample was received open, the time of exposure of suture to the environment could not be determined and no functional test can be performed due to sample condition.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD VIO 8X18IN 1 S/A CTX CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13286238
Report Number2210968-2022-00493
Device Sequence Number4555425
Product Code GAM
UDI-Device Identifier10705031042834
UDI-Public10705031042834
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberJ765D
Device Catalogue NumberJ765D
Device Lot NumberREMBTP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date01/18/2022
Supplement Report FDA Received Date03/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown